
Please use this identifier to cite or link to this item:
http://hdl.handle.net/123456789/3450
Title: | Eliminating tame ramification: generalizations of Abhyankar's lemma |
Authors: | Dutta, A. Kuhlmann, F.V. |
Keywords: | Valuation Elimination of ramification Ramification theory Tame extension |
Issue Date: | 2020 |
Publisher: | University of California, Berkeley |
Citation: | Pacific Journal of Mathematics 307(1), pp. 121-136 |
Abstract: | A basic version of Abhyankar’s lemma states that for two finite extensions L and F of a local field K, if L|K is tamely ramified and if the ramification index of L|K divides the ramification index of F|K, then the compositum L.F is an unramified extension of F. In this paper, we generalize the result to valued fields with value groups of rational rank 1, and show that the latter condition is necessary. Replacing the condition on the ramification indices by the condition that the value group of L be contained in that of F, we generalize the result further in order to give a necessary and sufficient condition for the elimination of tame ramification of an arbitrary extension F|K by a suitable algebraic extension of the base field K. In addition, we derive more precise ramification theoretical statements and give several examples. |
URI: | https://msp.org/pjm/2020/307-1/p07.xhtml http://hdl.handle.net/123456789/3450 |
Appears in Collections: | Research Articles |
Files in This Item:
File | Description | Size | Format | |
---|---|---|---|---|
Need to add pdf.odt | 8.63 kB | OpenDocument Text | View/Open |
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.